It’s true, I’ve felt amazing since my fever. But I’ve smoothed over some of the finer details of my ordeal last week. Bio-dad was here (Bill) and he kept me company the whole time, especially as Elliott was away in France. I think it’s one thing to write on here how I am, and another thing entirely to see me in person, be witness to what I’m going through.
When we were at the Cancer Centre and they told us we’d need to get to Parkside, they asked how we had traveled there. Ell didn’t want me to drive so we had taken a taxi. Hospital protocol was that I wasn’t allowed to walk the mere 5 minutes down the road, I guess I was too much of a liability! So instead they made me get into the back of their old-school ambulance, lovingly titled ‘patient transport vehicle’ and drive the 2 minutes to next door. In spite of feeling like total crap it did make me laugh!!
Since I’ve gotten out of hospital I’ve definitely felt better. But there are some things that are not fun at all. Lately (and a side effect) is that I am getting the worst headaches I’ve ever had in my life. They come on suddenly, or sometimes I wake up in the morning (like today) with one. It spreads across the top of my head and the pain is unreal. It’s not a migraine, I know the difference…this one is more like someone is pushing on both sides of my head. I’m lucky though that a couple pints of water and a paracetamol seem to do the trick.
My other side effect is stomach cramps. I don’t get sick afterwards, but they can make me double-over in pain. I’ve started taking Yakult to help my stomach get all the bacteria etc. that it needs through all these crazy antibiotics. But when a cramp hits, they are sudden and severe.
I’m also having trouble finding my feet in the morning. I can’t feel them, so I’m not sure if that’s more due to the Zolardex taking effect as I do feel a bit colder than normal!
Otherwise I’m still good, still here, still fighting! I find out late Monday when I’ll have my next round of chemo, until then have a great weekend! (I know I will! xoxo)